Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 172, NWS San Angelo, TX

June 12, 2004Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 12, 2004, 8:02 PM CDT for Fisher County, Nolan County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2004, 8:02 PM CDT (01:02 UTC)
Expired
Jun 12, 2004, 9:00 PM CDT
In force
58 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Fisher County, TX, Nolan County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:25 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1016 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:20 PM CDT, 7 hours 42 minutes earlier.

Area forecast discussion, Jun 12, 12:20 PM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1220 PM CDT SAT JUN 12 2004

.SHORT TERM...GEARING UP FOR A RATHER BUSY LATE AFTERNOON AND
EVENING ACROSS WEST CENTRAL TEXAS. SPEED MAX CURRENTLY SEEN ON
SATELLITE IMAGERY ACROSS SOUTHERN NEW MEXICO AND BEGINNING TO ENTER
FAR WEST TEXAS...WILL HELP TO ACTIVATE THE DRYLINE TODAY. WITH A
MORE PRONOUNCED SHORTWAVE THAN LAST EVENING...STORM COVERAGE SHOULD
BE MORE NUMEROUS THIS EVENING. LIKE LAST NIGHT...WHERE
THUNDERSTORMS FORM...THEY WILL LIKELY BE SEVERE WITH FAVORABLE
SHEAR PROFILE AND VERY UNSTABLE AIRMASS. A FEW HIGH END EVENTS
POSSIBLE WITH THESE THUNDERSTORMS. THUNDERSTORMS SHOULD LINGER WELL
INTO THE OVERNIGHT WITH THE COMBINATION OF SHORT WAVE AND LOW LEVEL
JET TO HELP MAINTAIN THUNDERSTORM ACTIVITY.

STRONGER CAP ON SUNDAY AND LACK OF ANY SHORT WAVE WILL BE TOUGH FOR
THE DRYLINE TO POP A STORM...BUT CAN NOT RULE OUT AN ISOLATED STORM
RIGHT ALONG THE DRYLINE AND WILL SHOW THIS IN THE FORECAST. A
SLIGHTLY DRIER AIRMASS WILL WORK INTO THE AREA SUNDAY AND MONDAY...
WILL HELP TO WARM DAYTIME HIGHS A LITTLE MORE THAN WE HAVE SEEN THE
PAST COUPLE OF DAYS.

&&

.LONG TERM...STILL TRACKING LOW PRESSURE FEATURE THAT IS NOW
ENTERING THE SOUTHERN GULF OF MEXICO. THE GFS AND ETA NOW BOTH SHOW
THIS FEATURE CONTINUING TO MOVE WEST NORTHWEST AND BY TUESDAY
AFTERNOON IS PROGGED TO BE IN SOUTH CENTRAL TEXAS. MODELS THEN
LINGER THIS FEATURE AROUND CENTRAL AND EAST TEXAS FOR A COUPLE OF
DAYS. ALTHOUGH MOST OF WEST CENTRAL TEXAS WILL BE IN THE
UNFAVORABLE WESTERN SIDE OF THIS FEATURE...IT IS STILL WORTHY OF A
LOW POP MENTION AND WILL SLIDE THE MENTION BACK TO THE WEST A
LITTLE. THERE WILL BE HEAVY TROPICAL RAINS OVER PORTIONS OF TEXAS
ONCE AGAIN IF THE FORECAST IS CORRECT. WHERE EXACTLY WILL HAVE TO
BE DETERMINED IN LATER FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     71  93  73  95 /  70  10  10   0
SAN ANGELO  73  96  72  97 /  50  10  10   0
JUNCTION    73  93  72  95 /  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Jun 12, 2:30 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT JUN 12 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-131930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN BIG COUNTRY...GENERALLY ALONG AND NORTH
OF A ROBY...ANSON...TO ALBANY LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF WEST
CENTRAL TEXAS.

THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE DRYLINE IN
WEST TEXAS LATE THIS AFTERNOON...AND MOVE INTO WEST CENTRAL TEXAS.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE NORTHERN BIG
COUNTRY.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY...AND THEN ACROSS THE NORTHWEST
HILL COUNTRY...HEARTLAND...AND EASTERN BIG COUNTRY TUESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON THROUGH THIS
EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:35 PM CDTSevere Thunderstorm WarningSJTJones55 min
Jun 12, 8:41 PM CDTTornado WarningSJTJones49 min
Jun 12, 8:42 PM CDTSevere Thunderstorm WarningSJTSutton63 min
Jun 12, 8:46 PM CDTSevere Thunderstorm WarningSJTHaskell59 min
Jun 12, 9:10 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton65 min
Jun 12, 9:21 PM CDTSevere Thunderstorm WarningSJTJones24 min
Jun 12, 9:38 PM CDTSevere Thunderstorm WarningSJTTaylor52 min
Jun 12, 9:46 PM CDTSevere Thunderstorm WarningSJTJones44 min
Jun 12, 10:17 PM CDTSevere Thunderstorm WarningSJTShackelford43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.